Biaxin Overdose

Although a Biaxin (clarithromycin) overdose is not likely to cause toxic effects, it could cause vomiting, diarrhea, and stomach pain. Any of the usual side effects of the medication may also occur as the result of an overdose. Various treatment options are available for an overdose of Biaxin, such as administering certain medicines, "pumping the stomach," and providing supportive care.

Is It Possible to Overdose on Biaxin?

Biaxin® (clarithromycin) is a prescription antibiotic. As with most medications, it may be possible to take too much. The specific effects of a Biaxin overdose will vary, depending on a number of factors, including the Biaxin dosage and whether it was taken with any other medications or substances. In general, an overdose is likely to cause digestive problems.
 

Effects of a Biaxin Overdose

Biaxin does not seem to be especially toxic in the case of an overdose. Possible symptoms of a Biaxin overdose include:
 
  • Nausea
  • Vomiting
  • Abdominal pain (stomach pain)
  • Diarrhea.
     
Of course, an overdose can also cause any of the usual Biaxin side effects.
 

Treatment for a Biaxin Overdose

The treatment for a Biaxin overdose will vary. If the overdose was recent, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV)
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Biaxin.
 
5 Tips to Keep a Cold at Bay

Biaxin Antibiotic Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.